A 24-year-old male asked:
Zyrtec (cetirizine) makes me very drowsy. is this common and are there non-drowsy antihistamines that provide as effective allergy relief? thanks
1 doctor answer • 3 doctors weighed in
Family Medicine 11 years experience
Yes: This is a common side effect of Zyrtec, but it is different for everyone. If Zyrtec makes you drowsy, you could try the other 2 common anti-histamines instead - Allegra or Claritin (loratadine). Some people have been drowsy with these medicines as well, but others have not. Best wishes.
Created for people with ongoing healthcare needs but benefits everyone.
4k viewsReviewed >2 years ago
Last updated Aug 26, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.